Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Hausdorff dimensions of escaping sets of transcendental entire functions


Authors: Lasse Rempe and Gwyneth M. Stallard
Journal: Proc. Amer. Math. Soc. 138 (2010), 1657-1665
MSC (2000): Primary 37F10; Secondary 37F35, 30D05
DOI: https://doi.org/10.1090/S0002-9939-09-10104-1
Published electronically: December 18, 2009
MathSciNet review: 2587450
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose that $ f$ and $ g$ are transcendental entire functions, each with a bounded set of singular values, and that $ g\circ\phi = \psi\circ f$, where $ \phi,\psi:\mathbb{C}\to\mathbb{C}$ are affine. We show that the escaping sets of $ f$ and $ g$ have the same Hausdorff dimension.

Using a result of the second author, we deduce that there exists a family of transcendental entire functions for which the escaping set has Hausdorff dimension equal to one.


References [Enhancements On Off] (What's this?)

  • [A] Kari Astala, Area distortion of quasiconformal mappings, Acta Math. 173 (1994), no. 1, 37-60. MR 1294669 (95m:30028b)
  • [Bak] I. Noel Baker, The domains of normality of an entire function, Ann. Acad. Sci. Fenn. Ser. A I Math. 1 (1975), no. 2, 277-283. MR 0402044 (53:5867)
  • [Bar] Krzysztof Barański, Hausdorff dimension of hairs and ends for entire maps of finite order, Math. Proc. Cambridge Philos. Soc. 145 (2008), no. 3, 719-737. MR 2464786
  • [BKZ] Krzysztof Barański, Bogusława Karpińska, and Anna Zdunik, Hyperbolic dimension of Julia sets of meromorphic maps with logarithmic tracts, Int. Math. Res. Not. IMRN 2009 (2009), no. 4, 615-624.
  • [Be1] Walter Bergweiler, Iteration of meromorphic functions, Bull. Amer. Math. Soc. (N.S.) 29 (1993), no. 2, 151-188. MR 1216719 (94c:30033)
  • [Be2] -, Komplexe Dynamik, Lecture notes, fall 2008, http://analysis.math.uni-kiel.de/vorlesungen/dynamik.08/Gesamt.pdf.
  • [BKS] Walter Bergweiler, Bogusława Karpińska and Gwyneth M. Stallard, The growth rate of an entire function and the Hausdorff dimension of its Julia set, J. London Math. Soc. 80 (2009), 680-698.
  • [BK] Walter Bergweiler and Janina Kotus, On the Hausdorff dimension of the escaping set of certain meromorphic functions, preprint, 2009, http://www.arXiv.org/abs/0901.3014arXiv:0901.3014.
  • [BRS] Walter Bergweiler, Philip J. Rippon and Gwyneth M. Stallard, Dynamics of meromorphic functions with direct or logarithmic singularities, Proc. London Math. Soc. 97 (2008), no. 2, 368-400. MR 2439666
  • [BR] Lipman Bers and Halsey L. Royden, Holomorphic families of injections, Acta Math. 157 (1986), no. 3-4, 259-286. MR 857675 (88i:30034)
  • [EL] Alexandre È. Eremenko and Mikhail Yu. Lyubich, Dynamical properties of some classes of entire functions, Ann. Inst. Fourier (Grenoble) 42 (1992), no. 4, 989-1020. MR 1196102 (93k:30034)
  • [GV] Frederick W. Gehring and Jussi Väisälä, Hausdorff dimension and quasiconformal mappings, J. London Math. Soc. (2) 6 (1973), 504-512. MR 0324028 (48:2380)
  • [H] John H. Hubbard, Teichmüller theory and applications to geometry, topology, and dynamics. Vol. 1, Matrix Editions, Ithaca, NY, 2006. MR 2245223 (2008k:30055)
  • [KU] Janina Kotus and Mariusz Urbański, Hausdorff dimension of radial and escaping points for transcendental meromorphic functions, Illinois J. Math. 52 (2008), no. 3, 1035-1044.
  • [McM] Curtis T. McMullen, Area and Hausdorff dimension of Julia sets of entire functions, Trans. Amer. Math. Soc. 300 (1987), no. 1, 329-342. MR 871679 (88a:30057)
  • [R] Lasse Rempe, Rigidity of escaping dynamics for transcendental entire functions, Acta Math. 203 (2009), no. 2, 235-267.
  • [RS] Philip J. Rippon and Gwyneth M. Stallard, Escaping points of meromorphic functions with a finite number of poles, J. Anal. Math. 96 (2005), 225-245. MR 2177186 (2006f:30032)
  • [Sch] Hendrik Schubert, Über die Hausdorff-Dimension der Juliamenge von Funktionen endlicher Ordnung, doctoral thesis, Christian-Albrechts-Universität Kiel, 2007, http://eldiss.uni-kiel.de/macau/receive/dissertation_diss_00002124.
  • [S1] Gwyneth M. Stallard, The Hausdorff dimension of Julia sets of entire functions, Ergodic Theory Dynam. Systems 11 (1991), no. 4, 769-777. MR 1145621 (93e:30060)
  • [S2] -, The Hausdorff dimension of Julia sets of meromorphic functions, J. London Math. Soc. (2) 49 (1994), no. 2, 281-295. MR 1260113 (95b:58127)
  • [S3] -, The Hausdorff dimension of Julia sets of entire functions. II, Math. Proc. Cambridge Philos. Soc. 119 (1996), no. 3, 513-536. MR 1357062 (97a:58157)
  • [S4] -, The Hausdorff dimension of Julia sets of meromorphic functions. II, J. London Math. Soc. (2) 60 (1999), no. 3, 847-859. MR 1753818 (2001h:37096)
  • [S5] -, The Hausdorff dimension of Julia sets of entire functions. IV, J. London Math. Soc. (2) 61 (2000), no. 2, 471-488. MR 1760674 (2002b:37064)
  • [S6] -, Dimensions of Julia sets of transcendental meromorphic functions, Transcendental dynamics and complex analysis, London Math. Soc. Lecture Note Ser., vol. 348, Cambridge Univ. Press, Cambridge, 2008, pp. 425-446. MR 2458811

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37F10, 37F35, 30D05

Retrieve articles in all journals with MSC (2000): 37F10, 37F35, 30D05


Additional Information

Lasse Rempe
Affiliation: Department of Mathematical Sciences, University of Liverpool, Liverpool L69 7ZL, United Kingdom
Email: l.rempe@liverpool.ac.uk

Gwyneth M. Stallard
Affiliation: Department of Mathematics and Statistics, The Open University, Walton Hall, Milton Keynes MK7 6AA, United Kingdom
Email: g.m.stallard@open.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-09-10104-1
Received by editor(s): April 20, 2009
Published electronically: December 18, 2009
Additional Notes: Both authors are supported by the European CODY network. The first author is supported by EPSRC fellowship EP/E052851/1.
Communicated by: Mario Bonk
Article copyright: © Copyright 2009 American Mathematical Society

American Mathematical Society